MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER LOK¿ TIP WITH PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER LOK¿ TIP WITH PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE
Catalog Number 309645
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer lok¿ tip with precisionglide¿ needle was exposed in the package due to the broken cap.The following was received by the initial reporter: what is the issue you experienced?: one (1) syringe needle was exposed in the package due to the broken cap.
 
Additional Manufacturer Narrative
H6: investigation summary: seven photos were provided to our quality team for investigation.Through visual inspection, it was observed that the needle shield is broken and about 1/3 part of the needle exposed through shield.Potential root cause for the shield damaged defect is associated with the assembly process.These defects are occurring below an expected rate so no corrective actions will be made at this time.A device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
BD LUER LOK¿ TIP WITH PRECISIONGLIDE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17547215
Report Number1213809-2023-00858
Device Sequence Number6714071
Product Code FMF
UDI-Device Identifier30382903096450
UDI-Public(01)30382903096450
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309645
Device Lot Number2221883
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown